Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 22, 2014, 3:03 AM CST for 17 counties in Illinois; 29 counties in Missouri. It took effect at Jan 22, 2014, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:03 AM CST (09:03 UTC)
- In effect from
- Jan 22, 2014, 9:00 PM CST
- Expired
- Jan 23, 2014, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS43 KLSX 220903 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 303 AM CST WED JAN 22 2014 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222200- /O.NEW.KLSX.WC.Y.0003.140123T0300Z-140123T1800Z/ ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL- CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO- GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO- LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL- MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL- MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL- REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO- ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO- WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL... JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM... ST CHARLES...ST LOUIS...UNION...VANDALIA 303 AM CST WED JAN 22 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY. * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD TEMPERATURES AND GUSTY NORTHWEST WINDS THIS EVENING THROUGH THURSDAY MORNING. * WIND CHILL...THE COMBINATION OF VERY COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILL VALUES OF 15 TO 24 DEGREES BELOW ZERO. * IMPACTS...DANGEROUS CONDITIONS FOR EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CVKING
4 follow-up statements
219 WWUS43 KLSX 222022 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 222 PM CST WED JAN 22 2014 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... ILZ058>060-064-065-069-070-098>101-MOZ041-047>052-059>064-231100- /O.EXT.KLSX.WC.Y.0003.140123T0600Z-140123T1800Z/ BOND IL-BOONE MO-CALHOUN IL-CALLAWAY MO-CLINTON IL-COLE MO- FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-JERSEY IL- LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU MO- MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...SALEM...ST CHARLES...ST LOUIS... UNION...VANDALIA 222 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS THIS EVENING WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS AFTER MIDNIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES FROM 3 BELOW TO 3 ABOVE ZERO...AND WINDS NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ074-079-102-MOZ065-072>075-084-085-099-231100- /O.EXT.KLSX.WC.Y.0003.140123T0900Z-140123T1800Z/ CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MONROE IL-RANDOLPH IL- REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL- WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 222 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO NOON CST THURSDAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS LATE THIS EVENING AND OVERNIGHT WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS LATE TONIGHT AND CONTINUE INTO THURSDAY MORNING. * WIND CHILL...AS LOW AS 16 BELOW DUE TO TEMPERATURES ZERO TO 7 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ095>097-MOZ018-019-026-027-034>036-042-231100- /O.CON.KLSX.WC.Y.0003.140123T0300Z-140123T1800Z/ ADAMS IL-AUDRAIN MO-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO- PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...MEXICO... QUINCY 222 PM CST WED JAN 22 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST THURSDAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS THIS EVENING WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS LATER THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 2 BELOW TO 6 BELOW ZERO...AND WINDS NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TES
601 WWUS43 KLSX 230959 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 359 AM CST THU JAN 23 2014 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... ILZ095>097-MOZ018-019-026-027-034>036-042-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ ADAMS IL-AUDRAIN MO-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO- PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...MEXICO... QUINCY 359 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS THIS EVENING WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS LATER THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL...AS LOW AS 24 BELOW DUE TO TEMPERATURES 3 BELOW TO 3 ABOVE ZERO...AND WINDS NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-069-070-098>101-MOZ041-047>052-059>064-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ BOND IL-BOONE MO-CALHOUN IL-CALLAWAY MO-CLINTON IL-COLE MO- FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-JERSEY IL- LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU MO- MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...SALEM...ST CHARLES...ST LOUIS... UNION...VANDALIA 359 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS THIS EVENING WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS AFTER MIDNIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WIND CHILL...AS LOW AS 21 BELOW DUE TO TEMPERATURES 1 BELOW TO 6 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO AROUND 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ074-079-102-MOZ065-072>075-084-085-099-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MONROE IL-RANDOLPH IL- REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL- WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 359 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS LATE THIS EVENING AND OVERNIGHT WITH THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS LATE TONIGHT AND CONTINUE INTO THURSDAY MORNING. * WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES 1 TO 10 ABOVE...AND WINDS NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ JP
850 WWUS43 KLSX 231017 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 417 AM CST THU JAN 23 2014 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... ILZ095>097-MOZ018-019-026-027-034>036-042-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ ADAMS IL-AUDRAIN MO-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO- PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...MEXICO... QUINCY 417 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT HAS USHERED IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS...AND THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS IS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS THROUGH THIS MORNING. * WIND CHILL...AS LOW AS 23 BELOW DUE TO TEMPERATURES 2 BELOW TO 3 ABOVE ZERO...AND WINDS NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ058>060-064-065-069-070-098>101-MOZ041-047>052-059>064-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ BOND IL-BOONE MO-CALHOUN IL-CALLAWAY MO-CLINTON IL-COLE MO- FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-JERSEY IL- LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU MO- MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...SALEM...ST CHARLES...ST LOUIS... UNION...VANDALIA 417 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT HAS USHERED IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS...AND THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS IS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS THROUGH THIS MORNING. * WIND CHILL...AS LOW AS 19 BELOW DUE TO TEMPERATURES ZERO TO 6 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO AROUND 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ074-079-102-MOZ065-072>075-084-085-099-231800- /O.CON.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MONROE IL-RANDOLPH IL- REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL- WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 417 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...A STRONG COLD FRONT HAS USHERED IN ANOTHER ROUND OF VERY COLD AIR AND GUSTY NORTHWEST WINDS...AND THE COMBINATION OF LOW TEMPERATURES AND STRONG WINDS IS SUFFICIENT TO RESULT IN DANGEROUS WIND CHILLS THROUGH THIS MORNING. * WIND CHILL...AS LOW AS 17 BELOW DUE TO TEMPERATURES 3 TO 10 ABOVE...AND WINDS NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE CAN RESULT IN FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK FOR FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ JP
263 WWUS43 KLSX 231800 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CST THU JAN 23 2014 ILZ095>097-MOZ018-019-026-027-034>036-042-231900- /O.EXP.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ ADAMS IL-AUDRAIN MO-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO- PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...MEXICO... QUINCY 1200 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... A SLOW INCREASE IN TEMPERATURES AND A SLOW DROP IN WINDS WILL ALLOW WIND CHILL VALUES TO GRDUALLY MODERATE THIS AFTERNOON. $$ ILZ058>060-064-065-069-070-098>101-MOZ041-047>052-059>064-231900- /O.EXP.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ BOND IL-BOONE MO-CALHOUN IL-CALLAWAY MO-CLINTON IL-COLE MO- FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-JERSEY IL- LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU MO- MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-ST. CHARLES MO-ST. CLAIR IL- ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...LITCHFIELD...SALEM...ST CHARLES...ST LOUIS... UNION...VANDALIA 1200 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... A SLOW INCREASE IN TEMPERATURES AND A SLOW DROP IN WINDS WILL ALLOW WIND CHILL VALUES TO GRDUALLY MODERATE THIS AFTERNOON. $$ ILZ074-079-102-MOZ065-072>075-084-085-099-231900- /O.EXP.KLSX.WC.Y.0003.000000T0000Z-140123T1800Z/ CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MONROE IL-RANDOLPH IL- REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL- WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1200 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... A SLOW INCREASE IN TEMPERATURES AND A SLOW DROP IN WINDS WILL ALLOW WIND CHILL VALUES TO GRDUALLY MODERATE THIS AFTERNOON. $$ TRUETT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 1:22 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 22, 1:22 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 122 AM CST Wed Jan 22 2014 .SHORT TERM: (Through Tonight) Issued at 100 AM CST Wed Jan 22 2014 Main focus thru the period will be temps and wind chill values. Mdls have sped up timing of approaching cdfnt today and now place the fnt across ern portions of the CWA by 18z. Have therefore lowered temps compared to the prev forecast. However, as deeper mixing is expected today, will trend temps twd the warmer MOS. Sfc ridge builds into the region tonight as another s/w rounds the upper low. This 1044+ mb ridge will bring very cold air into the area again. There is some question about amount of cloud cover tonight which will have a big impact on temps. Clouds may clear out of the nrn portions of the CWA around sunrise. For now, have lowered temps slightly, but still above MOS for now. As the colder air moves in, winds will also increase. This combination will produce wind chill values well below zero tonight for the entire CWA. With wind chill adv criteria of -15F, have high confidence at least some portion of the CWA will need an adv tonight. Main question will be which areas and for how long. Believe main area will be along and n of the Missouri River and for areas along and n of I70 in IL. Will have the adv out in an hour or two after refining the forecast. Tilly .LONG TERM: (Wednesday through Next Tuesday) Issued at 246 PM CST Tue Jan 21 2014 We will see a brief period of warm advection during the morning into the early afternoon on Wednesday. This should allow for a moderation in temperatures as compared to today, however a surface trof and another Arctic cold front will push through the area from late morning into the afternoon. The models are move agressive with both the speed of the fropa and the magnitude of cold advection. The consensus of the model suite has H85 temperatures already in the -20 to -22 degC range by 00Z Thursday in northeast MO, which is a good 9-12h faster than previous forecasts. Strong and gusty northwest winds will once again be common in the wake of the front. Blustery conditions will continue on Wednesday night and into Thursday morning as strong and gusty northwest winds usher the Arctic air southward. Still looking at falling temps through mid-morning on Thursday, bottoming out below zero across northeast MO and west central IL and in the single digits south. Temperatures should then rebound into the teens in the afternoon, with winds dimishing as the 1040+ mb surface high moves into the Central Plains and Mid MS Valley. The temperature see-saw will continue on Friday. The Arctic high shifts quickly to the south on Thursday night with low-level winds veering and low-level warm advection commencing. This regime really ramps up on Friday with gusty southwest winds and temperatures in most areas warming well into the 30s. From Late Friday into early next week the upper air pattern continues to be dominated by a deep broad longwave trof across eastern NOAM. Overall this is a cold pattern however individual shortwaves and the associated surface boundaries will largely dictate the magnitude of the cold air, and timing and placement. The deterministic models are showing some variability with regards to this during the weekend leading to a more vulnerable temperature forecast. Using the ensemble means and a greater weighting of the ECMWF for detail at this time. This would bring another cold front through the region Friday night/early Saturday. This system could produce some light snow across northeast MO into west central IL but at this range I just have some slight pops in the forecast. Another more formidable shortwave and surface low will pass through the area Sunday and this could likewise produce some measurable snowfall, however there has been considerable model to model and run-to-run variability in the location of features. I think once again northeast MO into west central/southcentral IL is the most likely corridor, but given the time ranges and uncertainty still have slight chance pops. Another good blast of Arctic air appears poised in the wake of this system for Sunday night into Monday. Glass && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1049 PM CST Tue Jan 21 2014 VFR, low-mid level cloudiness will continue to advect sewd through our area late tgt. Yet another fast moving cold front will move thru on Wednesday, with gusty NW winds behind the front. CIGs are expected to reach MVFR for many areas near and east of the MS river Wednesday afternoon and night as the core of the cold air comes down. Specifics for KSTL: Mid and high level, VFR clouds expected thru late tonight with a period of just scattered clouds Wednesday aftn. Cold front expected to pass thru around midday with gusty NW winds to follow and some increasing clouds. Lower MVFR CIGs to hold off until nightfall with gusty winds continuing. TES/GKS && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 1 13 4 36 / 0 0 0 0 Quincy -4 8 1 34 / 0 0 0 0 Columbia 0 13 4 36 / 0 0 0 0 Jefferson City 2 14 4 36 / 0 0 0 0 Salem 3 12 3 30 / 0 0 0 0 Farmington 4 14 5 34 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 21, 4:36 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 PM CST TUE JAN 21 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS WIND CHILLS OF 15 TO 20 BELOW ZERO ARE EXPECTED FROM LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING ACROSS THE NORTHERN HALF OF MISSOURI THROUGH CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. GKS
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.